Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 36, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 23, 2011, 1:35 PM MDT for 7 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 24, 2011, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2011, 1:35 PM MDT (19:35 UTC)
- In effect from
- Apr 24, 2011, 12:00 PM MDT
- Expired
- Apr 24, 2011, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3570 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
292 WWUS84 KEPZ 231935 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 135 PM MDT SAT APR 23 2011 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE FOR SOUTHERN NEW MEXICO AND FAR WEST TEXAS... .A STRONG UPPER LEVEL LOW PRESSURE TROUGH REMAINS FORECAST TO TRACK ACROSS THE INTER MOUNTAIN WEST AND SOUTHERN ROCKY MOUNTAINS SUNDAY. THIS WILL BRING INCREASING WINDS ALOFT OVER OUR AREA...WHILE CREATING LOWER SURFACE PRESSURE TO OUR NORTHEAST AND STRENGTHENING PRESSURE GRADIENT OVER THE REGION AS A RESULT. CONTINUED MOSTLY SUNNY TO PARTLY CLOUDY SKIES...WILL ALLOW MIXING DOWN OF THESE WINDS. THIS WILL MEAN GUSTY AFTERNOON WINDS FOR MOST AREAS AGAIN ON SUNDAY. THE STRONG WINDS...COMBINED WITH VERY LOW RELATIVE HUMIDITIES AND VERY HIGH TO EXTREME FIRE DANGERS...WILL CONTINUE TO CREATE CRITICAL FIRE CONDITIONS FOR OUR AREA THROUGH THIS WEEKEND. OUR AREA REMAINS IN AN EXISTING STATE OF EXTREME DROUGHT. NMZ111-112-TXZ055-056-241300- /O.CAN.KEPZ.FW.A.0030.000000T0000Z-110424T0300Z/ /O.UPG.KEPZ.FW.A.0031.110424T2000Z-110425T0200Z/ /O.NEW.KEPZ.FW.W.0036.110424T1800Z-110425T0200Z/ /O.CON.KEPZ.FW.W.0035.000000T0000Z-110424T0300Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 135 PM MDT SAT APR 23 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055... 056...111 AND 112... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056... 111 AND 112... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY. THE FIRE WEATHER WATCH FOR SUNDAY IS NO LONGER IN EFFECT. THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM THROUGH 9 PM MDT TODAY. A RED FLAG WARNING IS ALSO IN EFFECT FOR SUNDAY FROM NOON THROUGH 9 PM. * AFFECTED AREA...FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 055 EL PASO... FIRE WEATHER ZONE 056 HUDSPETH. * WIND...WEST-SOUTHWEST WINDS AT THE 20-FOOT LEVEL 15 TO 25 MPH WITH GUSTS AS HIGH AS 35 MPH. FOR SUNDAY...20 TO 30 MPH WINDS WITH GUSTS AS HIGH AS 45 MPH ARE EXPECTED. * HUMIDITY...FOR TODAY AND SUNDAY...MINIMUM RELATIVE HUMIDITIES WILL REMAIN AROUND 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ113-240300- /O.CON.KEPZ.FW.W.0035.000000T0000Z-110424T0300Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 135 PM MDT SAT APR 23 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT THROUGH 8 PM MDT. * AFFECTED AREA...FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. * WIND...SOUTHWEST WINDS AT THE 20-FOOT LEVEL ARE EXPECTED TO RANGE FROM 15 TO 25 MPH WITH GUSTS AS HIGH AS 35 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ JMG
4 follow-up statements
164 WWUS84 KEPZ 240357 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 957 PM MDT SAT APR 23 2011 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE FOR SOUTHERN NEW MEXICO AND FAR WEST TEXAS... .AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE CENTRAL AND SOUTHERN ROCKIES SUNDAY...WHILE A SURFACE LOW DEVELOPS OVER THE EASTERN PLAINS OF NEW MEXICO. THIS WILL RESULT IN INCREASING WINDS ALOFT AND A TIGHTENING SURFACE PRESSURE GRADIENT ACROSS THE AREA. THIS WILL RESULT IN GUSTY WINDS FOR MOST AREAS SUNDAY AFTERNOON. THE STRONG WINDS...COMBINED WITH VERY LOW RELATIVE HUMIDITY AND VERY HIGH TO EXTREME FIRE DANGERS... WILL CONTINUE TO CREATE CRITICAL FIRE WEATHER CONDITIONS FOR THE AREA THROUGH THIS WEEKEND. NMZ111-112-TXZ055-056-241330- /O.CON.KEPZ.FW.W.0036.110424T1800Z-110425T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 957 PM MDT SAT APR 23 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...111 AND 112... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FOR SUNDAY FROM NOON THROUGH 9 PM. * WIND...20 TO 30 MPH WINDS WITH GUSTS AS HIGH AS 45 MPH ARE EXPECTED AT THE 20-FOOT LEVEL. * HUMIDITY...MINIMUM RELATIVE HUMIDITY WILL REMAIN AROUND 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HARDIMAN
551 WWUS84 KEPZ 241229 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 629 AM MDT SUN APR 24 2011 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE FOR SOUTHERN NEW MEXICO AND FAR WEST TEXAS... .AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE CENTRAL AND SOUTHERN ROCKIES SUNDAY...WHILE A SURFACE LOW DEVELOPS OVER THE EASTERN PLAINS OF NEW MEXICO. THIS WILL RESULT IN INCREASING WINDS ALOFT AND A TIGHTENING SURFACE PRESSURE GRADIENT ACROSS THE AREA. THIS WILL RESULT IN GUSTY WINDS FOR MOST AREAS SUNDAY AFTERNOON. THE STRONG WINDS...COMBINED WITH VERY LOW RELATIVE HUMIDITY AND VERY HIGH TO EXTREME FIRE DANGERS... WILL CONTINUE TO CREATE CRITICAL FIRE WEATHER CONDITIONS FOR THE AREA THROUGH THIS WEEKEND. NMZ111-112-TXZ055-056-242200- /O.CON.KEPZ.FW.W.0036.110424T1800Z-110425T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 629 AM MDT SUN APR 24 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...111 AND 112... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * WIND...20 TO 30 MPH WINDS WITH GUSTS AS HIGH AS 45 MPH ARE EXPECTED AT THE 20-FOOT LEVEL. * HUMIDITY...MINIMUM RELATIVE HUMIDITY WILL REMAIN BELOW 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ PARK
212 WWUS84 KEPZ 241855 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1255 PM MDT SUN APR 24 2011 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE FOR SOUTHERN NEW MEXICO AND FAR WEST TEXAS... .A SURFACE LOW OVER THE EASTERN PLAINS OF NEW MEXICO AND INCREASING WINDS ALOFT WILL CAUSE STRONG AND GUSTY WINDS EACH AFTERNOON THROUGH TUESDAY. THE STRONG WINDS...COMBINED WITH VERY LOW RELATIVE HUMIDITY AND VERY HIGH TO EXTREME FIRE DANGER RATINGS... WILL CONTINUE TO CREATE CRITICAL FIRE WEATHER CONDITIONS FOR THE AREA THROUGH TUESDAY. NMZ111-112-TXZ055-056-250300- /O.NEW.KEPZ.FW.A.0032.110425T1900Z-110426T0200Z/ /O.NEW.KEPZ.FW.A.0033.110426T1700Z-110427T0400Z/ /O.CON.KEPZ.FW.W.0036.000000T0000Z-110425T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 1255 PM MDT SUN APR 24 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...111 AND 112... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...111 AND 112... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055... 056...111 AND 112... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM TUESDAY MORNING THROUGH TUESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * WIND...20 TO 30 MPH WINDS WITH GUSTS AS HIGH AS 40 MPH ARE EXPECTED AT THE 20-FOOT LEVEL INTO THIS EVENING. * HUMIDITY...MINIMUM RELATIVE HUMIDITY WILL REMAIN BELOW 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110-113-250300- /O.NEW.KEPZ.FW.A.0032.110425T1900Z-110426T0200Z/ /O.NEW.KEPZ.FW.A.0033.110426T1700Z-110427T0400Z/ SOUTHWEST MOUNTAINS-CAPITAN AND SACRAMENTO MOUNTAINS- 1255 PM MDT SUN APR 24 2011 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND 113... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * LOCATION...CAPITAN AND SACRAMENTO MOUNTAINS AND SOUTHWEST MOUNTAINS OF THE GILA WILDERNESS. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 30 MPH WITH GUSTS EXCEEDING 35 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS. * TIMING...MONDAY AFTERNOON INTO MONDAY EVENING AND LATE TUESDAY MORNING INTO LATE TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ PARK
521 WWUS84 KEPZ 250224 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 824 PM MDT SUN APR 24 2011 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE FOR SOUTHERN NEW MEXICO AND FAR WEST TEXAS... .A SURFACE LOW OVER THE EASTERN PLAINS OF NEW MEXICO AND INCREASING WINDS ALOFT WILL CAUSE STRONG AND GUSTY WINDS EACH AFTERNOON THROUGH TUESDAY. THE STRONG WINDS...COMBINED WITH VERY LOW RELATIVE HUMIDITY AND VERY HIGH TO EXTREME FIRE DANGER RATINGS... WILL CONTINUE TO CREATE CRITICAL FIRE WEATHER CONDITIONS FOR THE AREA THROUGH TUESDAY. NMZ111-112-TXZ055-056-251330- /O.EXP.KEPZ.FW.W.0036.000000T0000Z-110425T0200Z/ /O.UPG.KEPZ.FW.A.0032.110425T1900Z-110426T0200Z/ /O.NEW.KEPZ.FW.W.0037.110425T1900Z-110426T0200Z/ /O.CON.KEPZ.FW.A.0033.110426T1700Z-110427T0400Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 824 PM MDT SUN APR 24 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056... 111 AND 112... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...111 AND 112... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY. THIS REPLACES THE FIRE WEATHER WATCH PREVIOUSLY IN EFFECT. * WIND...20-FOOT WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE EXPECTED MONDAY. FOR TUESDAY EXPECT 20-FOOT WINDS AROUND 30 MPH WITH GUSTS OVER 40 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY 10 TO 15 PERCENT MONDAY AND 5 TO 10 PERCENT TUESDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110-113-251330- /O.UPG.KEPZ.FW.A.0032.110425T1900Z-110426T0200Z/ /O.NEW.KEPZ.FW.W.0037.110425T1900Z-110426T0200Z/ /O.CON.KEPZ.FW.A.0033.110426T1700Z-110427T0400Z/ SOUTHWEST MOUNTAINS-CAPITAN AND SACRAMENTO MOUNTAINS- 824 PM MDT SUN APR 24 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR PARTS OF FIRE WEATHER ZONES 110 AND 113 BELOW 7000 FEET... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR ALL PORTIONS OF FIRE WEATHER ZONES 110 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY. THIS REPLACES THE FIRE WEATHER WATCH PREVIOUSLY IN EFFECT. * LOCATION...CAPITAN AND SACRAMENTO MOUNTAINS AND SOUTHWEST MOUNTAINS OF THE GILA WILDERNESS. * WINDS...FOR MONDAY SUSTAINED 20 FOOT WINDS OF 20 TO 30 MPH WITH GUSTS EXCEEDING 35 MPH. FOR TUESDAY SUSTAINED 20 FOOT WINDS OF 30 TO 40 MPH WITH GUSTS EXCEEDING 45 MPH. * RELATIVE HUMIDITY...EXPECT MINIMUM HUMIDITY OF 10 TO 15 PERCENT BOTH DAYS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HARDIMAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 23, 5:17 AM MDT, 8 hours 18 minutes earlier.
Area forecast discussion, Apr 23, 5:17 AM MDT, 8 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
517 AM MDT SAT APR 23 2011
.SYNOPSIS...
BREEZY TO WINDY CONDITIONS ARE EXPECTED AGAIN TODAY THROUGH
MONDAY. THE VERY DRY CONDITIONS COMBINED WITH THE WINDS WILL MEAN
WE WILL CONTINUE TO SEE VERY HIGH FIRE DANGER. ON TUESDAY AN
APPROACHING UPPER LEVEL STORM SYSTEM WILL GIVE US VERY STRONG
WINDS...BUT NO RAIN. FOR THE MIDDLE PART OF THE COMING WEEK WE
WILL SEE A BREAK FROM THE WINDS. TEMPERATURES THIS ENTIRE WEEK WILL
RUN A LITTLE ABOVE NORMAL...EXCEPT WEDNESDAY WHEN OUR HIGHS MAY
DIP A DEGREE OR TWO BELOW NORMAL.
&&
.DISCUSSION...
WINDS...WINDS...AND MORE WINDS. THIS WEEK'S FORECAST IS ON TRACK
WITH A SERIES OF UPPER LEVEL TROUGHS THAT WILL CONTINUE TO KEEP
THE WIND MACHINE TURNED ON. WE WILL SEE BREEZY TO WINDY CONDITIONS
TODAY...IF FOR NO OTHER REASON THAN IT IS MARCH. TONIGHT A SHORT
WAVE TROUGH WILL MOVE ACROSS NEW MEXICO. THIS WILL KICK OUR WINDS
UP INTO THE WINDY CATEGORY ON SUNDAY AND SURFACE GRADIENTS WILL
STAY TIGHT ENOUGH TO GIVE US ANOTHER WINDY DAY ON MONDAY. OUR FLOW
WILL BECOME MORE NORTHWESTERLY ALOFT ON TUESDAY. EMBEDDED IN THIS
FLOW WILL BE ANOTHER VIGOROUS SHORT WAVE TROUGH. THIS SECOND
SYSTEM WILL DASH ACROSS NORTHERN NEW MEXICO...TO FAR NORTH TO GIVE
US ANY WEATHER SAVE LOTS OF WIND. LOOKS LIKE TUESDAY AFTERNOON
WILL BE EITHER A HIGH END WIND ADVISORY DAY OR A LOW END HIGH WIND
WARNING DAY. RIGHT NOW I'M LEANING TOWARD HIGH END ADVISORY...BUT
WE WILL WAIT AND SEE WHAT THE LATER MODELS BRING. BEHIND THE SHORT
WAVE TROUGH WE WILL SEE A SHORT WAVE RIDGE BUILD BRIEFLY INTO THE
SOUTHWEST U.S. THIS RIDGE WILL GIVE US A BREAK FROM THE WINDS ON
WEDNESDAY AND THURSDAY...BUT IT WILL CONTINUE OUR SUNNY WARM
WEATHER. BUT THE WINDS WILL RETURN FOR NEXT FRIDAY AS ANOTHER
SHORT WAVE TROUGH DASHES ACROSS NORTHERN NEW MEXICO TO GIVE US YET
ANOTHER WINDY AFTERNOON.
LOOKING AT TEMPERATURES WE WILL SEE OUR HIGHS TODAY RUNNING AROUND
FIVE DEGREES ABOVE NORMAL. WE SHAVE A FEW DEGREES OFF SO THAT
HIGHS ON SUNDAY AND MONDAY WILL BE RUNNING TWO TO FOUR DEGREES
ABOVE NORMAL. TEMPERATURES WILL JUMP BACK UP TO AROUND FIVE
DEGREES ABOVE NORMAL FOR TUESDAY. AFTER THE TROUGH MOVES THROUGH
WE WILL SEE SOME COOLING AND WE MAY ACTUALLY SEE WEDNESDAY'S HIGHS
RUNNING A DEGREE OR TWO BELOW NORMAL. BUT THAT WON'T LAST LONG AS
THE UPPER LEVEL RIDGE QUICKLY WARMS US BACK UP AND WE SEE HIGHS ON
THURSDAY AND FRIDAY RUNNING FIVE TO EIGHT DEGREES ABOVE NORMAL.
&&
.AVIATION...24/12Z-25/12Z
VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. AGAIN WE WILL SEE
WESTERLY WINDS PICK UP THIS AFTERNOON. WE WILL SEE SURFACE WINDS
23017G27KT FROM 18Z THROUGH 03Z. THE WINDS WILL CREATE MODERATE OR
GREATER TURBULENCE NEAR AND IMMEDIATELY DOWN WIND OF AREA
MOUNTAINS.
&&
.FIRE WEATHER...
THE WINDS AND DRY WEATHER WILL CONTINUE TO BE A CHALLENGE THROUGH
AT LEAST TUESDAY. WE WILL AGAIN SEE BREEZY TO WINDY CONDITIONS
THIS AFTERNOON. ON SUNDAY WE WILL SEE THE APPROACH OF A WEAK UPPER
LEVEL TROUGH WHICH WILL PUSH OUR WINDS INTO THE WINDY CATEGORY FOR
SUNDAY AND MONDAY. ON TUESDAY AN EVEN STRONGER UPPER LEVEL SYSTEM
WILL COMBINE WITH A STRONG SURFACE LOW DEVELOPING IN THE TEXAS
PANHANDLE TO GIVE US VERY STRONG WINDS. NEEDLESS TO SAY WITH NO
INFLUX OF MOISTURE WE WILL SEE RED FLAG CONDITIONS EACH
DAY...TODAY THROUGH TUESDAY. ON WEDNESDAY AND THURSDAY WE WILL SEE
AN UPPER LEVEL RIDGE TAKE CONTROL OF OUR WEATHER. THE RIDGE WILL
KEEP US WARM AND DRY...BUT IT WILL GIVE US A SHORT BREAK FROM THE
WINDS. BUT ON FRIDAY ANOTHER WEAK UPPER LEVEL SYSTEM WILL RETURN
US TO OUR WINDY AFTERNOON CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 88 64 85 60 84 / 0 0 0 0 0
SIERRA BLANCA TX 85 56 85 51 81 / 0 0 0 0 0
LAS CRUCES 85 61 85 55 83 / 0 0 0 0 0
ALAMOGORDO 83 56 80 52 81 / 0 0 0 10 0
CLOUDCROFT 63 45 64 39 62 / 0 0 0 10 0
TRUTH OR CONSEQUENCES 82 55 82 53 81 / 0 0 0 0 0
SILVER CITY 73 46 73 43 75 / 0 0 0 0 0
DEMING 84 50 81 49 82 / 0 0 0 0 0
LORDSBURG 82 55 80 53 82 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR NMZ111>113.
TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR TXZ055-056.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR TXZ055-056.
&&
BRICENearby
Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.